MAUDE Adverse Event Report: ABBOTT MANUFACTURING INC TOTAL BILIRUBIN; TOTAL BILIRUBIN REAGENT

ABBOTT MANUFACTURING INC TOTAL BILIRUBIN; TOTAL BILIRUBIN REAGENT
Catalog Number 06L45-41
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).An evaluation is in process.A follow-up report will be submitted when the evaluation is complete.
 
Event or Problem Description
While using the clinical chemistry total bilirubin assay, the customer indicated that decreased bilirubin results were generated after calibration was completed with a new lot of calibrator.The customer provided the following data for an adult patient (provided reference range 3 - 21 umol/l): note: the retest results were generated after calibration was completed with new lot of calibrator.The customer indicated the initial results were considered correct.Sid (b)(6), initial 10.7, after retest 7.0, sid (b)(6), initial 5.4, retest 3.0, sid (b)(6), initial 9.3, retest 4.9, sid (b)(6), initial 7.0, retest 3.3, sid (b)(6), initial 7.1, retest 4.1, sid (b)(6), initial 10.6, retest 5.3, sid (b)(6), initial 13.2, retest 9.3, sid (b)(6), initial 17.9 , retest 11.4, sid (b)(6), initial 26.6 , retest 20.4, sid (b)(6), initial 21.1, retest 13.2.There has been no impact to patient management reported.
 
Additional Manufacturer Narrative
Further investigation of the customer issue included a review of the complaint text, a batch record review, a search for similar complaints, in-house testing, and a review of labeling.Return material was not available.No issues were identified which would indicate a product deficiency from the batch record review.Product testing was completed; quality control samples, with expected recovery ranges, were tested using the total bilirubin reagent calibrated with bilirubin calibrator lot which was in use when the deceased patient results were generated.The controls generated results within the respective expected ranges; however, the results for the bio-rad lyphochek controls were observed to be within the low end of the expected ranges.The pooled serum was tested for information only and generated the same mean result across all systems.A review of tracking and trending identified an increase in complaint activity.However, no adverse trends or non-conformances for the issue observed by the customer were identified.Labeling was reviewed and found to be adequate; troubleshooting information intended to assist the operator with investigation of control results out of range for photometric assays is documented in labeling.Based on the available information no deficiency of the clinical chemistry bilirubin assay, list number 06l45 was identified.

Brand Name
TOTAL BILIRUBIN
Common Device Name
TOTAL BILIRUBIN REAGENT
Manufacturer (Section D)
ABBOTT MANUFACTURING INC
1921 hurd drive
irving TX 75038
MDR Report Key8527450
Report Number1628664-2019-00318
Device Sequence Number19324247
Product Code CIG
UDI-Device Identifier00380740011383
UDI-Public00380740011383
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K060574
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2020
Device Catalogue Number06L45-41
Device Lot Number54494UQ01
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 03/28/2019
Supplement Date Received by Manufacturer06/05/2019
Initial Report FDA Received Date04/18/2019
Supplement Report FDA Received Date06/05/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ARCHITECT C8000 PRCOCESS MODULE; ARCHITECT C8000 PRCOCESS MODULE; LN 01G06-01, SN (B)(4); LN 01G06-01, SN (B)(4)